Format

Send to

Choose Destination
See comment in PubMed Commons below
Clin Toxicol (Phila). 2006;44(3):339-41.

Acute paralysis following recreational MDMA (Ecstasy) use.

Author information

  • 1Clinical Pharmacology and Toxicology Unit, Assaf Harofeh Medical Center, Tel Aviv University, Zerifin, Israel.

Abstract

Methylenedioxymethamphetamine (MDMA), commonly known as Ecstasy, is a hallucinogenic compound structurally related to amphetamine. Ecstasy's severe neurological toxicity includes seizures, subarachnoidal hemorrhage, cerebral infarction, intracranial bleeding and cerebral venous thrombosis. We describe the first case of spinal cord damage presenting as acute quadriplegia and respiratory insufficiency in a healthy adolescent following Ecstasy recreational usage.

PMID:
16749557
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk